Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 127, NWS Tulsa, OK

April 25, 2005Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2005, 11:03 PM CDT for Sebastian County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2005, 11:03 PM CDT (04:03 UTC)
Expired
Apr 25, 2005, 11:30 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 260403
SVRTSA
ARC131-260430-
/O.NEW.KTSA.SV.W.0127.050426T0403Z-050426T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 1130 PM CDT

* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH.  THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF
  MANSFIELD...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANSFIELD.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3498 9445 3492 9444 3497 9423 3509 9424

$$
2 follow-up statements
000 
WWUS54 KTSA 260422
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT MON APR 25 2005

ARC131-260430-
/O.CON.KTSA.SV.W.0127.000000T0000Z-050426T0430Z/
SEBASTIAN AR-
1122 PM CDT MON APR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
SEBASTIAN COUNTY...

AT 1117 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 4 MILES EAST OF PATTERSON...MOVING NORTHEAST AT 40
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANSFIELD.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3498 9445 3492 9444 3497 9423 3509 9424

$$
000 
WWUS54 KTSA 260429
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 PM CDT MON APR 25 2005

ARC131-260438-
/O.EXP.KTSA.SV.W.0127.000000T0000Z-050426T0430Z/
SEBASTIAN AR-
1128 PM CDT MON APR 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN COUNTY EXPIRES AT
1130 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE IN THE 
NEXT HOUR AS ANOTHER LINE OF STORMS MOVES THROUGH THE AREA.

LAT...LON 3498 9445 3492 9444 3497 9423 3509 9424

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:00 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 25, 11:00 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1100 PM CDT MON APR 25 2005

.MESOSCALE UPDATE...
THE HASKELL COUNTY SUPERCELL IS LOSING ITS ANTI-MESOCYCLONE AND A
WEAK CYCLONIC SHEAR HAS DEVELOPED IN THE CELL...BUT THIS WEAK SHEAR
WILL NOT HAVE THE SAME UPDRAFT ENHANCEMENT POTENTIAL AS ITS
ANTICYCLONIC PREDECESSOR AND THE CELL SHOULD NOW RAPIDLY WEAKEN IN
THE CAPPED AIR AS IT MERGES INTO THE ELEVATED LINE OF STORMS.  WE DO
NOT PLAN A WARNING INTO SEQUOYAH COUNTY.

A SMALL HAIL PRODUCING CELL IS APPROACHING EXTREME SOUTHERN
SEBASTIAN COUNTY AND WILL CONTINUE TO BE A HAIL THREAT.  WE WILL
EXTEND A SEVERE THUNDERSTORM WARNING INTO PARTS OF SEBASTIAN COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 25, 1:19 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT MON APR 25 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT MON APR 25 2005

...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....SOUTH OF OKMULGEE TO FAYETTEVILLE LINE
	ONSET....AFTER 3 PM

        AREA AT GREATEST RISK...SOUTH OF A MCALESTER TO FORT SMITH LINE

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
        ONSET...SOUTHERN SECTIONS AFTER 2 PM...NORTHERN SECTIONS AFTER 5 PM.

	AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 6 PM.

DISCUSSION...
SHEAR VALUES IN SOUTHERN SECTIONS ARE IMPRESSIVE FOR THIS AFTERNOON AND
EVENING. HOWEVER...LATEST CAPE VALUES WHICH ARE HIGHEST IN SOUTH CENTRAL
OKLAHOMA EARLY THIS AFTERNOON DO NOT TRANSLATE INTO EASTERN OKLAHOMA AND
MOST VALUES REMAIN BELOW 1000 J/KG. ANY ORGANIZED STORM WILL LIKELY SHOW
ROTATION AND EXPECT STORMS TO BECOME EFFICIENT HAIL PRODUCERS.

TORNADOES CAN NOT BE RULED OUT. HOWEVER...WITH LIMITED MOISTURE AND
INSTABILITY...IT IS UNLIKELY FOR ANY LONG TRACK STORMS.

AS THE DRY LINE PUSHES EASTWARD DURING THE EARLY NIGHT TIME HOURS
INSTABILITY VALUES DECREASE. SOME STORMS MAY BECOME HEAVY RAIN PRODUCERS
BUT STORM MOTION WILL BE RATHER FAST...30 TO 40 MPH...AND HEAVY RAIN SHOULD
PRODUCE ONLY BRIEF PROBLEMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WEATHER DURING THE LATER HALF OF THE WEEK WILL BE VERY UNSETTLED WITH
SEVERE WEATHER POTENTIAL GREATEST ON THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 25, 9:40 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             MCALESTER               34.93N 95.77W
04/25/2005  1.25 INCH        PITTSBURG          OK   STORM CHASER

&&

SFP
Local storm report, Apr 25, 10:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             9 N BOSWELL             34.16N 95.87W
04/25/2005  1.00 INCH        CHOCTAW            OK   PUBLIC

&&

SFP
Local storm report, Apr 25, 10:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             4 S WHITEFIELD          35.19N 95.24W
04/25/2005  0.75 INCH        HASKELL            OK   PUBLIC

1043 PM     HAIL             STIGLER                 35.25N 95.12W
04/25/2005  0.88 INCH        HASKELL            OK   LAW ENFORCEMENT

&&

SFP
Local storm report, Apr 25, 10:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     HAIL             1 E WHITEFIELD          35.25N 95.22W
04/25/2005  1.00 INCH        HASKELL            OK   STORM CHASER

&&

SFP
Local storm report, Apr 25, 10:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HAIL             HEAVENER                34.89N 94.60W
04/25/2005  0.88 INCH        LE FLORE           OK   AMATEUR RADIO

&&

SFP
Special weather statement, Apr 25, 10:59 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 PM CDT MON APR 25 2005

OKZ072-260445-
SEQUOYAH OK-
1059 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 1059 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF SALLISAW...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SALLISAW...
BRUSHY AND SHORT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.